MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT PNS SYSTEM; PERIPHERAL NERVE STIMULATION SYSTEM

SPR THERAPEUTICS SPRINT PNS SYSTEM; PERIPHERAL NERVE STIMULATION SYSTEM
Model Number 9600-9288
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for investigation, but based on the provided information, there is no evidence of a device malfunction.The physician reported having difficulty visualizing the stimulating probe tip under ultrasound; however, there have been no other known reports of difficult visualizing the components under ultrasound during over 500 procedures by other physicians.The implant procedure was targeting the intercostal nerve at the t9 level using an approach similar to an intercostal nerve block and pneumothorax is a known complication of performing an intercostal nerve block (documented rates range from 0.5% to 5.6%).This is the first report of pneumothorax during the placement of the sprint device, and over 150 procedures have been performed in which one or more intercostal nerves were targeted.This suggests that the likelihood of pneumothorax when implanting the sprint device is comparable to that of performing an intercostal nerve block.
 
Event or Problem Description
Patient had a complication and device placement couldn't be completed.During placement of the stimulating probe near the intercostal nerve at the t9 level, the patient experienced vasovagal syncope.He was moved off the table and into post-op to get his vitals under control.A chest x-ray showed a pneumothorax and he was moved to the er for a chest tube.The patient was stabilized, kept for observation overnight, and was released with no further complication and no known lasting effects.

Brand Name
SPRINT PNS SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATION SYSTEM
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd
suite 110
cleveland OH 44122
MDR Report Key11821785
Report Number3011035812-2021-00002
Device Sequence Number1153731
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)221112(10)M1165022021
Combination Product (Y/N)N
PMA/510(K) Number
K202660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model Number9600-9288
Device Catalogue Number9600-9288
Device Lot NumberM1165022021
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;